Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I be concern about loosing weight?
Aug 22, 2008

Dear Dr. Nelson,

I'm 22 years old, 5'7 180lbs that I know I've maintained and on medication. Atripla to be exact.

My last doctors appointment was on 6-11-08, and my cd4 count came up and is now 379 @ 27% from 373 @ 22%, and a viral load to undetectable.

I've lately been having diarrhea and been feeling very ill with nausea and feel like vomiting. I stop taking my centrium vitamins after I called my pharmacist and they told me to see if that stops it and it stopped my feeling of vomiting, but, I've been noticing that I've been loosing weight.

I went down to 178 from 180 in 2 weeks but I been eating regularly and haven't felt sick.

If I continue to loose weight at what point should I call my doctor and find out what's going on? lets say if I go down from 178 to 173 should I call my doctor immediately or before then?

I'm not on any diet and I've actually been eating well except with some diarrhea, but I can tolerate it. Should I be concern?

Also, if I continue to have any persistent nausea with my medication is it something I should call my doctor about?

I don't have another doctors appointment until 12-11-08, but I'm just worried. I've taken my medication every day and done really well. I haven't vomited even though I felt nausea.

Any advice is greatly appreciated. Thank you.

LEM

Response from Mr. Vergel

Let's try to do something quick and easy for your nausea and diarrhea before you see the doctor on your next visit:

1- Drink ginger tea three times a day. This should help you with your nausea. If not, talk to your doctor about medications like Zofran

2- Take calcium carbonate (500 mg-100 mg) tablets when you eat, but not with your meds. Try to take it hours after Atripla. This should help you with your diarrhea. If not, try Imodium. Atripla is not known for causing diarrhea. If you still have diarrhea, you may want to have your doctor run parasite tests. Also, make sure that you are not lactose intolerant and you do not know it. Spicy foods can also be a problem for many.

2- Drinks water through the day and do not get dehydrated.

Let me know how it goes. At 5'7" and 180 pounds (assuming you are not all muscle) , you are a little over the "normal" weight for a body mass index of 25. But any unintentional weight loss needs to be look at carefully.

Nelson



Previous
facial wasting
Next
HOW TO MY SELF HEALTHY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement